MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL; MANUAL INSTR, GENERAL SURGICAL
Model Number UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 10/30/2024, it was reported by a sales representative via (b)(4) that an ar-9512 arthrex univers revers stem/cup extraction adapter handle had an issue after removing the trial suture cup from the joint during an rtsa procedure on (b)(6) 2024.The surgeon had difficulty extracting the apex stem broach trial from the humerus.It appeared the trial broach kicked when impacting the trial suturecup.The broach handle was not able to extract the trial stem.The surgeon was then recommended to use the ar-9512 threaded rod to extract the trial stem, but was unsuccessful.The trial stem was removed after about 15 minutes with a bone hook.It was unclear if the ar-9512 was damaged in this particular process of attempted extraction, but inspection after the case showed that the threads appeared flattened/damaged (photo is attached).No pieces broke inside the patient and the case was completed successfully.This was noticed during use, and no harm was reported to the patient.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-9512 serial/batch number (b)(6) was received for evaluation.Functional testing was not performed because the device's thread was damaged and could damage the mating part.The visual evaluation found that the tip's thread has nicks and degradation of the laser marks was also noted.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.Device manufacturing date, 2021.

Brand Name
UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20771679
Report Number1220246-2024-08596
Device Sequence Number4387981
Product Code MDM
UDI-Device Identifier00888867061866
UDI-Public00888867061866
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Device Catalogue NumberAR-9512
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown